Skip to main content Accesibility Help
×
×
Home

A concentration inequality for interval maps with an indifferent fixed point

  • J.-R. CHAZOTTES (a1), P. COLLET (a1), F. REDIG (a2) and E. VERBITSKIY (a3)
Abstract

For a map of the unit interval with an indifferent fixed point, we prove an upper bound for the variance of all observables of n variables, K:[0,1]n→ℝ, which are separately Lipschitz. The proof is based on coupling and decay of correlation properties of the map. We also present applications of this inequality to the almost-sure central limit theorem, the kernel density estimation, the empirical measure and the periodogram.

Copyright
References
Hide All
[1]Barbour, A. D., Gerrard, R. M. and Reinert, G.. Iterates of expanding maps. Probab. Theory Related Fields 116(2) (2000), 151180.
[2]Brockwell, P.J. and Davis, R.A.. Time Series: Theory and Methods, 2nd edn. Springer, Berlin, 1991.
[3]Chazottes, J.-R. and Collet, P.. Almost-sure central limit theorems and the Erdös-Rényi law for expanding maps of the interval. Ergod. Th. & Dynam. Sys. 25 (2005), 419441.
[4]Chazottes, J.-R., Collet, P., Kuelske, C. and Redig, F.. Concentration inequalities for random fields via coupling. Probab. Theory Related Fields 137 (2007), 201225.
[5]Chazottes, J.-R., Collet, P. and Schmitt, B.. Devroye inequality for a class of non-uniformly hyperbolic dynamical systems. Nonlinearity 18 (2005), 23232340.
[6]Chazottes, J.-R., Collet, P. and Schmitt, B.. Statistical consequences of the Devroye inequality for processes. Applications to a class of non-uniformly hyperbolic dynamical systems. Nonlinearity 18 (2005), 23412364.
[7]Chazottes, J.-R. and Gouëzel, S.. On almost-sure versions of classical limit theorems for dynamical systems. Probab. Theory Related Fields 138 (2007), 195234.
[8]Collet, P.. Variance and exponential estimates via coupling. Bull. Braz. Math. Soc. 37 (2006), 461475.
[9]Collet, P., Martínez, S. and Schmitt, B.. Exponential inequalities for dynamical measures of expanding maps of the interval. Probab. Theory Related Fields 123 (2002), 301322.
[10]Dedecker, J. and Prieur, C.. Some unbounded functions of intermittent maps for which the central limit theorem holds. Preprint, 2007. http://arxiv.org/abs/0712.2726. Latin Amer. J. Probab. Math. Stat. to appear.
[11]Devroye, L. and Lugosi, G.. Combinatorial Methods in Density Estimation. Springer, New York, 2000.
[12]Dudley, R. M.. Real Analysis and Probability (Cambridge Studies in Advanced Mathematics, 74). Cambridge University Press, Cambridge, 2002. Revised reprint of the 1989 original.
[13]Hu, H.. Decay of correlations for piecewise smooth maps with indifferent fixed points. Ergod. Th. & Dynam. Sys. 24(2) (2004), 495524.
[14]Ledoux, M.. The Concentration of Measure Phenomenon (Mathematical Surveys and Monographs, 89). American Mathematical Society, Providence, RI, 2001.
[15]Liverani, C.. Central limit theorem for deterministic systems. International Conference on Dynamical Systems (Montevideo, 1995) (Pitman Research Notes in Mathematics Series, 362). Longman, Harlow, 1996, pp. 5675.
[16]Massart, P.. Concentration inequalities and model selection. École d’été de Probab. de Saint-Flour XXXIII —2003 (Lecture Notes in Mathematics, 1896). Springer, Berlin, 2007.
[17]McDiarmid, C.. Concentration. Probabilistic methods for algorithmic discrete mathematics. Algorithms Combin. 16 (1998), 195248.
[18]Melbourne, I. and Nicol, M.. Large deviations for nonuniformly hyperbolic systems. Trans. Amer. Math. Soc. 360(12) (2008), 66616676.
[19]Rey-Bellet, L. and Young, L.-S.. Large deviations in nonuniformly hyperbolic dynamical systems. Ergod. Th. & Dynam. Sys. 28(2) (2008), 587612.
[20]Talagrand, M.. Concentration of measure and isoperimetric inequalities in product spaces. Publ. Math. Inst. Hautes Études Sci. 81 (1995), 73205; New concentration inequalities in product spaces. Inventiones Math. 126 (1996) 505–563; A new look at independence. Ann. Probab. 24 (1996) 1–34.
[21]Young, L.-S.. Statistical properties of dynamical systems with some hyperbolicity. Ann. of Math. (2) 147(3) (1998), 585650.
[22]Young, L.-S.. Recurrence times and rates of mixing. Israel J. Math. 110 (1999), 153188.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed